Show simple item record

Files in this item


Item metadata

dc.contributor.authorVogl, Claus
dc.contributor.authorMikula, Lynette Caitlin
dc.identifier.citationVogl , C & Mikula , L C 2021 , ' A nearly-neutral biallelic Moran model with biased mutation and linear and quadratic selection ' , Theoretical Population Biology , vol. 139 , pp. 1-17 .
dc.identifier.otherPURE: 274343599
dc.identifier.otherPURE UUID: 002e1d90-ef34-4374-ab46-d1685537a268
dc.identifier.otherJisc: 9c44410671494690b414f20be1163ea5
dc.identifier.otherPubMed: 33964284
dc.identifier.otherpii: S0040-5809(21)00028-9
dc.identifier.otherScopus: 85105581278
dc.identifier.otherORCID: /0000-0002-0252-4014/work/94669890
dc.identifier.otherWOS: 000656535400001
dc.descriptionCV’s research is supported by the Austrian Science Fund (FWF): DK W1225-B20; LCM’s by the School of Biology at the University of St.Andrews and has been partially funded through Vienna Science and Technology Fund (WWTF), Austria [MA016-061].en
dc.description.abstractIn this article, a biallelic reversible mutation model with linear and quadratic selection is analysed. The approach reconnects to one proposed by Kimura (1979), who starts from a diffusion model and derives its equilibrium distribution up to a constant. We use a boundary-mutation Moran model, which approximates a general mutation model for small effective mutation rates, and derive its equilibrium distribution for polymorphic and monomorphic variants in small to moderately sized populations. Using this model, we show that biased mutation rates and linear selection alone can cause patterns of polymorphism within and substitution rates between populations that are usually ascribed to balancing or overdominant selection. We illustrate this using a data set of short introns and fourfold degenerate sites from Drosophila simulans and Drosophila melanogaster.
dc.relation.ispartofTheoretical Population Biologyen
dc.rightsCopyright © 2021 The Author(s). Published by Elsevier Inc. This is an open access article under the CC BY license (
dc.subjectLinear and quadratic selectionen
dc.subjectMcDonald–Kreitman testen
dc.subjectMoran modelen
dc.subjectMutation biasen
dc.subjectMutation–selection–drift equilibriumen
dc.subjectNearly-neutral theoryen
dc.subjectQA Mathematicsen
dc.subjectQH301 Biologyen
dc.subjectQH426 Geneticsen
dc.titleA nearly-neutral biallelic Moran model with biased mutation and linear and quadratic selectionen
dc.typeJournal articleen
dc.description.versionPublisher PDFen
dc.contributor.institutionUniversity of St Andrews.Centre for Biological Diversityen
dc.contributor.institutionUniversity of St Andrews.School of Biologyen
dc.description.statusPeer revieweden

This item appears in the following Collection(s)

Show simple item record